MAUDE Adverse Event Report: COVIDIEN CLOSUREFAST CATHETER; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

COVIDIEN CLOSUREFAST CATHETER; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Catalog Number CF7-7-60
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/22/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The closurefast catheter was returned for analysis.No ancillary devices, cine images or procedure notes were returned for evaluation.Visual inspection of the catheter revealed no abnormalities or deformities but the coil/heating element of the catheter was observed to be damaged approximately 1mm proximal from the distal tip.Visual inspection of the damaged coil under magnification revealed fep melt.There was evidence of stretching of the coil windings and the coil was exposed.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The physician was attempting to use a closurefast catheter to carry out an ablation procedure of an unknown vessel.After 3 ablations it was indicated that the temperature was raised and impedance dropped, however, when checked on echo, the site was not ablated at all.There was no burn mark confirmed by echo.Another catheter was used to complete the case.No patient harm was reported.

Brand Name
CLOSUREFAST CATHETER
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
COVIDIEN
4600n nathan lane
plymouth MN 55442
MDR Report Key7361059
Report Number2183870-2018-00173
Device Sequence Number16452155
Product Code GEI
UDI-Device Identifier10884521058071
UDI-Public10884521058071
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K111887
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/22/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2019
Device Catalogue NumberCF7-7-60
Device Lot Number553681X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/23/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/21/2018
Initial Report FDA Received Date03/22/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1